Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 316, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 3, 2006, 5:16 PM CDT for Saint Charles County, Missouri. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2006, 5:16 PM CDT (22:16 UTC)
- Expired
- Jun 3, 2006, 6:00 PM CDT
- In force
- 44 min
- Issued by
- NWS St. Louis, MO
- Area
- Counties, with a storm outline in the text
County Saint Charles County, MO
The radar
The St Louis radar (KLSX), 17 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 5:20 PM CDT | HAIL 0.75 | Wentzville, MO | |
| Jun 3, 5:30 PM CDT | HAIL 0.75 | Wentzville, MO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.3 hours before the alert went out and 246 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KLSX 032216
SVRLSX
MOC183-032300-
/O.NEW.KLSX.SV.W.0316.060603T2216Z-060603T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
516 PM CDT SAT JUN 3 2006
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN ST. CHARLES COUNTY IN EAST CENTRAL MISSOURI
* UNTIL 600 PM CDT
* AT 515 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED NEAR WENTZVILLE...AND MOVING SOUTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
WENTZVILLE...
LAKE ST. LOUIS...
NEW MELLE...
DARDENNE PRAIRIE...
DEFIANCE...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
LAT...LON 3888 9081 3889 9096 3881 9097 3856 9089
3869 9065
$$
TRUETT2 follow-up statements
000
WWUS53 KLSX 032230
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
530 PM CDT SAT JUN 3 2006
MOC183-032300-
/O.CON.KLSX.SV.W.0316.000000T0000Z-060603T2300Z/
ST. CHARLES MO-
530 PM CDT SAT JUN 3 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM CDT
FOR WESTERN ST. CHARLES COUNTY...
AT 524 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL
OVER WENTZVILLE...MOVING SOUTHEAST AT 15 TO 20 MPH.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
NEW MELLE...DARDENNE PRAIRIE AND DEFIANCE.
HAIL UP TO THE SIZE OF PENNIES WAS REPORTED BY AN OFF-DUTY NATIONAL
WEATHER SERVICE EMPLOYEE IN OFALLON. IF YOU ARE IN THE PATH OF THIS
IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY.
LAT...LON 3888 9081 3889 9096 3881 9097 3856 9089
3869 9065
$$
TRUETT/KS000
WWUS53 KLSX 032302
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
601 PM CDT SAT JUN 3 2006
MOC183-032311-
/O.EXP.KLSX.SV.W.0316.000000T0000Z-060603T2300Z/
ST. CHARLES MO-
601 PM CDT SAT JUN 3 2006
...THE SEVERE THUNDERSTORM WARNING FOR WESTERN ST. CHARLES COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE. THE STORM WAS LOCATED 5 MILES NORTH OF
DEFIANCE...AND CONTINUED TO MOVE SOUTHEAST AT 15 TO 20 MPH. THIS
STORM IS STILL CAPABLE OF PRODUCING ONE-HALF INCH HAIL...AS WELL AS
WINDS OF 30 TO 40 MPH...AND IT MOVES INTO EXTREME SOUTHWEST ST.
CHARLES COUNTY THROUGH 630 PM.
LAT...LON 3888 9081 3889 9096 3881 9097 3856 9089
3869 9065
$$
TRUETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:12 PM CDT, 1 hour 4 minutes earlier.
Area forecast discussion, Jun 3, 4:12 PM CDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 412 PM CDT SAT JUN 3 2006 .DISCUSSION... FORECAST CONTINUES TO BE DIFFICULT TO PIN DOWN AS NORTHWEST FLOW ALOFT HAS DEVELOPED...WITH A 5900+ METER RIDGE OVER THE SOUTHWEST CONUS AND 6400 METER CUTOFF LOW SPINNING OVER UPSTATE NEW YORK. TRANSITION ZONE BETWEEN THESE TWO SYSTEMS IS STILL FORECAST TO HANG OVER THE CWFA THROUGH MOST OF THE NEXT 7 DAYS. AS MENTIONED IN PREVIOUS DISCUSSIONS...ANY LONGITUDINAL SHIFT IN THIS PATTERN WILL MAKE MY TEMPERATURE FORECAST HORRIBLY WRONG OVER THE NEXT WEEK. STILL THINK THAT LACK OF CONFIDENCE AND POTENTIAL FOR SUBTLE SHIFTS IN THE PATTERN NECESSITATES A CONSERVATIVE APPROACH. HAVE STUCK CLOSE TO MOS GUIDANCE--WHICH IS REMAINS PRETTY CLOSE CLIMATOLOGY--THROUGH THE PERIOD. PRECIPITATION CHANCES ARE ALSO DIFFICULT TO PIN DOWN WITH THE AREA STUCK IN THIS NORTHWEST FLOW PATTERN. COMPLICATING THINGS IS THE WEAK LOW LEVEL JET WHICH NEVER SEEMS TO STRAY TOO FAR FROM WESTERN OR CENTRAL MISSOURI. THIS SHOULD ALLOW FOR NIGHT TIME CONVECTION TO DEVELOP OVER THE PLAINS OR WESTERN MISSOURI INTO SOUTHERN IOWA AND THEN ROLL SOUTHWARD IN THE NORTHWEST FLOW. LEFT OVER BOUNDARIES FROM NIGHT TIME CONVECTION COULD BE FOCI FOR DAYTIME CONVECTION. WOULD THINK THERES AT LEAST A SLIGHT CHANCE FOR PRECIPITATION JUST ABOUT EVERY PERIOD FOR THE WHOLE WEEK UNTIL WE BREAK THIS PATTERN. IT LOOKS LIKE THE HIGHEST THREAT FOR PRECIPITATION WILL BE ON MONDAY NIGHT AND TUESDAY ACROSS THE CWFA. LOW LEVEL JET DRIVEN PRECIPITATION IS FORECAST BY THE NAM TO DEVELOP OVER IOWA DURING THE EVENING MONDAY NIGHT AND ROLL SOUTH INTO MISSOURI BY TUESDAY MORNING. DUE TO THE AFORE-MENTIONED UNCERTAINTIES ASSOCIATED WITH THIS PATTERN HAVE NOT GONE HIGHER THAN CHANCE POPS FOR THIS POTENTIAL SYSTEM ON MONDAY NIGHT AND TUESDAY. CARNEY && .AVIATION... FOR THE 18Z TAFS...A WK SFC FRONT CURRENTLY EXTENDS FROM SRN IA INTO A SFC LOW IN CNTRL IL THEN INTO SE INDIANA. THE AIRMASS IS DESTABILIZING INVOF OF THE BNDRY WITH CONTINUED HEATING...WITH CAPES ATTM AOA 1000 J/KG. ANTICIPATING THAT WE WILL BEGIN TO SEE A CU FIELD DVLP BY EARLY AFTERNOON WITH SCT TSRA DVLPG ALG THE BNDRY BY MID AFTERNOON. QUESTION FOR THIS AVIATION FCST IS THE WESTWARD EXTENT OF THE CONVECTION AS THE MODEL GUIDANCE ALL SUGGESTS THIS FRONT WILL SHIFT TOWARDS THE MS RIVER BY 00Z. GIVEN THE LOW OVERALL COVERAGE OF STORMS AND THEREFORE THE UNCERTAINTY OF TSRA IMPACTING THE TAF SITES SPANNING THE MS RIVER...HAVE OPTED ATTM TO JUST INCLUDE CB VERBAGE IN THE CLOUD GROUP FROM MID AFTERNOON INTO THE EARLY EVENING. THIS FRONT SHOULD CONT TO MOVE WESTWARD TNGT. THERE IS SOME SUGGESTION THAT LATER TNGT THERE CUD A CHANCE OF SHRA ASSOCD WITH LOW-MID LEVEL WAA. THERE IS EVEN MORE UNCERTAINTY THAT THIS WILL ACTUALLY PAN OUT AND AS SUCH HAVE JUST INCLUDED SOME MID CLDS IN THE FCST. GLASS && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jun 3, 3:30 PM CDT, 1 hour 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 330 PM CDT SAT JUN 3 2006 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-041100- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 330 PM CDT SAT JUN 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT ACROSS THE ENTIRE AREA. A FEW OF THE STORMS MAY BE SEVERE THIS EVENING ALONG AND EAST OF THE MISSISSIPPI RIVER. THE PRIMARY THREAT WITH ANY SEVERE STORMS IS LARGE HAIL UP TO ONE AND ONE-HALF INCHES IN DIAMETER AND DAMAGING WIND GUSTS TO 60 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS SUNDAY...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER. NO SEVERE WEATHER IS EXPECTED AT THIS TIME. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS MOST OF THE AREA FROM MONDAY NIGHT THROUGH WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ALONG AND EAST OF THE MISSISSIPPI RIVER THIS EVENING. GLASS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:46 PM CDT | Severe Thunderstorm Warning | LSX | Jefferson, Saint Louis | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.